Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Can combination of Clonidine and Amlodipine be the cause of low BP and drowsiness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1115 Questions
Question
I HAVE BEEN USIING CLONIDINE FOR YEARS.. RESENTLY MY BLOOD PRESSURE HAS RISEN.. MY DOCTOR ADDED AMLODIPINE..I STARTED FALLING ASSLEEP WHILE READING ,DRIVING (THIS ONE REALLY SCARED ME) MY DOCTOR BELEIVES THIS ADDED MEDICINE GOT MY BLOOD PRESSURE TO LOW ( TODAY98 / 50 ) CAUSING OXYGEN LEVEL LOW.. WELL TODAY IS THE FIRST DAY OF NO AMLODIPINE. CAN YOU HELP OR HAVE THOUGHTS OR SUGGESTIONS. THANKS FOR YOUR TIME..................... XXXXXXX
Posted Fri, 20 Dec 2013 in General Health
 
 
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer: Amlodipine Detailed Answer: Hello.Delighted to be able to help. It seems that the combination of amlodipine and clonidine decreased your blood pressure excessively(causing fall, drowsiness ...) What dose of amlodipine your doctor prescribed? If amlodipine prescribed was 10 mg per day, an option is to reduce the dose to 5 mg per day.If amlopdipino prescribed dose was 5 mg per day, the option is replace amlodipine by another drug with less effect on blood pressure for example hydrochlorothiazide 25 mg, 1/2 tablet per day. I Hope I have answered your query. If you have any further questions I will be happy to help.If you do not have any clarifications, please don’t forget to evaluate my answer.I wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor